I'm one who has the big "O" dx. about 10 years ago. Taken Fosamax, Actonel, Boniva and now after 6 breaks, Forteo is my last option for not fracturing anymore bones. I've broken my pelvis 2 times without knowing how I did it. Have fallen breaking my knee, foot, and both wrists, one in 2008 and the other 3/09. Now last week pelvis again with no fall, just pain in buttock and legs. Very depressing. Went to my Rhumotologist suggesting the Forteo shots for 24 months. My question is: how many out there have experienced this drug? Please write and tell me your experiences with it. Also how many of you have broken more than one bone and where? I would appreciate any response. A good weekend to all. TNX S.
Hi - I'm one of many Forteo users and ex-users on this board. For me, this drug was nothing short of miraculous. I had a number of spontaneous vertebral fractures and three brutal spine surgeries the last of which returned me to relatively normal function. The fusions worked in no small part because of the Forteo which allowed me to grow lots of bone in fairly short time. I am no longer even particularly fragile. Also, I had no side effects whatsoever. Go for it!
Thanks for your positive reply on Forteo. It's always difficult to start a new drug given the pros vs. the cons. I've decided, along w/my Dr., it's my last hope for reversal to this bone loss I'm going through. After going through a 9-1/2 year run of bisphosphonates doing absolutely nothing for production of bone mass, I'm going for it. Thank you so much for you input and hopefully, I'll be one who can report the same good luck. Have a great Sunday. S
I took forteo and it increased my bone density by 16%. So for me it also worked out great. I had a little dizziness my first week especially if I exercised but that passed and I had no other side effects. I have been off it for 1.5 years and will look into taking it again in another year and a half.
Giving yourself an injection everyday is pretty easy the needles are really thin and I didn't feel it at all. I also traveled with the pin and had no problems at the airport I just told them what I had and had a copy of the prescription I kept in the carrier. I transported it in the case they give you and a soft sided lunch bag with a frozen one pound blue ice container. Hotel were also good about a refrigerator. Watch out it doesn't get too cold sometimes they can get too cold and freeze everything. I always put it on the bottom self in the case and really kept an eye on it.
Good luck to you.
I was on Forteo for 15 months. I had a DEXA on a complety different machine than my first one. It showed that the Forteo didn't work for me at all, infact I got a little worse, but like I said the DEXA was on a different machine so that could be the reason for that. I was put on Fosamax but had too many side effects from it. So right now I'm just taking silica and hope that will help. The Forteo was really no problem. I was only a little upset to my stomach for the first week and some pain in my legs now and then. I have never broken a bone in my life.
Forteo worked great for me but after I got off of it I lost the bone density I gained. So now I'm on my second round (2 years) and hope there's more choices for treatment at the end of this next 2 years.
Again, thanks for those who replied. I understand anyone who takes a drug of any kind will be affected differently. I can only hope the outcome will be beneficial. I am still looking for those who have broken bones, whether due to osteo or whatever. Please respond. Have a great week everyone. S
A further question re: Forteo. I took my first and perhaps my last shot yesterday in the Dr. office at noon. At 2 pm I had problems with my heartbeat which I suffer arrhythmias anyway and take heart meds for. I figured this was happening due to the shot. Then I became nauseated & could not eat. After suffering this heart upset all evening, I went to be and was awakened around 2 a.m. with my heart really going. It lasted most of the night off and on. Now I'm concerned whether to take the 2nd shot today. If I call the Dr. you talk w/the nurse who relays messages and I'm sure he would say, it could a side effect, she can try it again or stop it, up to her. Which I know it is, however, I want to get the benefits of this drug, however, don't want to put myself in danger w/heart palpitations. Anyone else have this side effect, if so how long does it last? TNX for any help. S.